MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Method: lens work order search.Results: a lens work order search was performed and no similar complaints were found.Conclusion: based on the complaint history and work order search, a specific root cause of the event could not be determined.(b)(4).
 
Event or Problem Description
The reporter stated the surgeon removed and inspected a 13.2mm micl13.2 implantable collamer lens, -7.0 diopter, prior to loading, and noted there was something wrong with the lens.The lens was not used and there was no patient contact.The backup lens was implanted.The reporter stated the surgeon felt the lens was defective but was unable to provide what the defect was.
 
Additional Manufacturer Narrative
Visual inspection of the returned product found no visible damage to the lens.The lens was returned in liquid.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6378775
Report Number2023826-2017-00324
Device Sequence Number674167
Product Code MTA
UDI-Device Identifier00841542103237
UDI-Public(01)00841542103237(17)180531
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2018
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/04/2017
Supplement Report FDA Received Date03/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT NUMBER UNK; INJECTOR MODEL AND LOT NUMBER UNK